Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Zyprexa Q LiLi80

Posted by Elizabeth on April 8, 2002, at 1:05:44

In reply to Zeprexa Q? (sp check), posted by LiLi80 on April 6, 2002, at 15:52:09

> ok people have told me that this drug gets rid of suicidal thoughts. But does it make you gain weight?

Yeah, it sure does. It can be sedating, too, which is useful if you have troubles with insomnia, agitation, etc. The main side effects people complain about are sedation and weight gain, so you may find it quite to your liking. It takes about 2 hours to kick in; one time I took it and then forgot that I had taken it. Then I fell asleep at the dinner table. D'OH! It's also very long-lasting, and if you start at too high a dose you may find yourself sleeping all through the night...and the next day.

My observation has been that it doesn't necessarily get rid of suicidal thoughts, but rather, it seems to have some kind of specific effect on suicidal *obsessions*. It's very curious, and I'm not sure what to make of it.

My own experience with Zyprexa: it was sedating, and even though I was depressed I gained some weight, but I didn't derive any benefits from it. I had been suicidal at the time, and I was taking an AD which had pooped out. I didn't feel worse, but neither did I feel better. Some people do feel worse on dopamine antagonists, so even though they can be very beneficial, it's a good idea to be cautious with them.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[102353]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:102159
URL: http://www.dr-bob.org/babble/20020402/msgs/102353.html